Tired of Being Sick and Tired

Hello Everyone –
I am a Registered Nurse, a Single Mom and a Migraine
Sufferer. Migraines run in my family but seem to have hit me the hardest. I remember a few before puberty but it mostly started then, but was still bearable. Honestly it really has gotten worse ever since I began seeing neurologists ironically.
The first neurologist I ever saw started me on Relpax which was like a miracle Drug at the time. It truely aborted the migraine fast and i could work.
Unfortunately the doctor never once warned me about rebound H/As. Long story short i have now been suffering from MOH, CDH….whatever you chose to call it for years. I have a new doc who put me in the hospital several times for the DHE 45 Protocol and all that goes with it. Unfortunately the tx failed even though i was giving it to my self through a PICC line for 9 months. I was never able to wean myself off, so i have been injecting it 3 x daily for years now subcutaneously. I clearly also have developed a tolerance to it as i somtimes have to take 4 Injections when I have an exacerbation due to Menses or low barometric pressure. Now its off the market. I have some left but am going to be disabled when it runs out. Im planning to do a Short Sale of my house and told my Doc I want to get off of the DHE forever. Going to try to go to some renowned Hospital – Jefferson Memorial – and hope they can help me- Have never found any articles about how to get off of DHE 45. Usually DHE 45 is a last ditch effort. Obviously I have been on tons of preventatives, Steroids, Minerals , Petadolex, Botox, accupuncture , Massage – you name it…. Anyone know the cure to DHE dependence? I feel hopeless, depressed, angry, robbed….Thanks

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The Migraine.com team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Comments

View Comments (1)
  • Katie M. Golden moderator
    4 years ago

    MiserableinMaryland,
    Are you aware that too much DHE can cause rebound headaches too? Tapering down your usage could improve your Migraines. Although getting off any medication can be very painful. I don’t have a perfect solution to get off of it, but I would hope your doctor has given you some ideas. Decrease your injections by one for a week or two, then decrease again for a while, etc. Going cold turkey isn’t a good idea.

    And DHE is not off the market. One of the two factories in the US that manufactured it has closed down. So it makes it harder to find now, but the one factory is ramping up production to make up for the loss. So hopefully it will be easier to find soon.

    And if you are considering seeing someone at the Jefferson Headache Center in Philly, I highly recommend it since I’ve been through their program. I wrote about it here:
    http://migraine.com/blog/headache-camp/

    You can also join the forum on Jefferson and connect with others who have gone.
    http://migraine.com/topic/jefferson-headache-clinic/

    I hope some of this helps!
    -Katie
    Migraine.com Moderator

  • Poll